Alert archive / California / Wind Advisories in 2017
Wind Advisory 52, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 8, 2017, 8:23 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2017, 8:23 PM PDT (03:23 UTC)
- Expired
- Jun 9, 2017, 4:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
733 WWUS76 KLOX 090323 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 823 PM PDT Thu Jun 8 2017 ...Windy conditions along portions of the Santa Barbara County mountains and South Coast through tonight... .A tightening northwest pressure gradient will bring gusty northwest to north winds to the Santa Barbara County south coast and mountains through tonight. The strongest winds will be focused below and through the passes and canyons mainly west of Goleta. CAZ039-052-091100- /O.NEW.KLOX.WI.Y.0052.170609T0323Z-170609T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 823 PM PDT Thu Jun 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 4 AM PDT Friday. * WINDS AND TIMING...Areas of northwest to north winds 20 to 30 mph with gusts of 40 to 45 mph can be expected through late tonight. The strongest winds will be below and through the passes and canyons especially near Gaviota and Refugio. * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Refugio, including Gaviota Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
1 follow-up statement
913 WWUS76 KLOX 091101 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 401 AM PDT Fri Jun 9 2017 CAZ039-052-091215- /O.EXP.KLOX.WI.Y.0052.000000T0000Z-170609T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 401 AM PDT Fri Jun 9 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished, so the wind advisory has been allowed to expire. Wind advisories will likely be needed for southern Santa Barbara County again this evening through late tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 6:56 PM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 8, 6:56 PM PDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
656 PM PDT Thu Jun 8 2017
.SYNOPSIS...
Low pressure aloft and onshore flow will keep overnight marine
layer clouds over most of the coast and valleys through early next
week. A couple of weak frontal systems may produce light rain or
drizzle over portions of the area Friday...and again on Sunday.
Starting Tuesday...a much warmer and drier pattern is expected
with highs rising into the 80s to 90s by late in the week.
&&
.SHORT TERM...(THU-SUN)
Marine lyr again struggling to clear south of Santa Barbara but a
sunny day elsewhere. A dying front stretching from the Bay Area
southwest is almost stationary but is showing a little sign of
southeast propagation. Models show this feature moving through the
area late tonight and early Friday and still not showing any
precip falling out of it. Have left in some low pops for SLO
county though given how weak the inversion will be and how quickly
the front is eroding I'm not even certain there will be a solid
cloud cover up there let alone precip.
The low confidence sky cover forecast will be a mainstay for the
weekend as the combination of increasing northwest flow behind
Friday's front, additional lowering of heights and associated
cooling aloft with the upper trough, and a second weak frontal
passage on Sunday will all conspire to make this weekend's cloud
forecast extremely difficult, especially SB/SLO counties.
Temps Friday south of Pt Conception should get a little boost
with the anticipation of better and earlier marine lyr clearing
due to a low lvl flow reversal from south to north. Locally gusty
northwest winds expected later Friday along the Central Coast, srn
SB County, I5 corridor, and the Antelope Valley may reach low end
advisory levels.
Temps expected to turn cooler again for most areas over the
weekend as the trough drops south and heights lower. A second weak
front is expected to pass through late Sat night and early Sunday.
We could again see some drizzle from it mainly south of SB. While
the inversion remains very weak up north it should be strong
enough across LA/Ventura counties to support a fairly solid and
deep marine lyr with slow clearing. Locally gusty northwest winds
expected in the same area, especially on Saturday.
.LONG TERM...(MON-THU)
After this very slow west coast trough finally exits Monday we
should be getting out of this June gloom pattern and into a much
warmer and drier pattern the rest of the week and especially going
into Father's Day weekend. Highs should warm a few degrees Monday
with earlier clearing then warming up to above normal Tuesday and
additional warming expected through the rest of week as onshore
gradients weaken. Looking ahead all the medium range models show a
pretty substantial high pressure ridge establishing itself going
into next weekend with even some light offshore flow in place. If
these solutions hold we could be looking at triple digit temps in
the valleys and 80s and 90s for the coast.
&&
.AVIATION...08/0155Z.
At 00Z, the marine layer depth was around 3000 feet at KLAX. The
top of the inversion was about 3800 feet with a temperature around
19 degrees Celsius.
Low-to-moderate confidence in the current forecast. IFR to MVFR
conditions should spread into coastal and valley terminals through
14Z. Lowest confidence in KSBA, higher confidence for far northern
and far southern terminals. Conditions should improve to MVFR
between 15Z and 18Z, with VFR conditions likely developing after
18Z.
KLAX...MVFR conditions should spread into KLAX between 03Z and
10Z. Best confidence exists in the 05Z to 10Z time frame for
arrival. There is a 60 percent chance of IFR conditions between
08Z and 15Z. Conditions should improve to MVFR between 15Z and
18Z. There is a 70 percent chance of VFR conditions after 20Z.
KBUR...IFR to MVFR conditions should spread into KLAX between 08Z
and 13Z. There is a 60 percent chance of IFR conditions.
Conditions should improve to MVFR between 15Z and 17Z with VFR
conditions developing by 18Z.
&&
.MARINE...08/200 PM.
Winds will increase to Small Craft Advisory (SCA) levels for the
central and southern outer waters this afternoon and persist
through late tonight.
Winds will increase again on Friday and will become widespread
across the outer coastal waters and northern inner waters late
Friday through Monday. There is a forty percent chance of gale
conditions developing in the outer waters on Sunday.
For the inner waters south of Pt Conception on Friday... there is
a thirty percent chance of SCA level winds during the afternoon
and evening hours Friday but then SCA conditions are likely each
afternoon and evening Saturday through Monday. There is a twenty
percent chance of gale conditions on Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM Friday to 3 PM PDT
Sunday for zones 645-670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Sunday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
No significant hazards expected.
&&
PUBLIC...MW
AVIATION...Hall
MARINE...Kj
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:03 AM PDT | Wind Advisory | LOX | 65 hr | |
| Jun 9, 2:22 PM PDT | Gale Watch | LOX | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.